MAUDE Adverse Event Report: ALPHATEC SPINE, INC. INVICTUS; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

ALPHATEC SPINE, INC. INVICTUS; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 15025-075-045
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Codes Failure of Implant (1924); Foreign Body In Patient (2687)
Date of Event 03/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The implant and distal portion of the extended tabs remain in the patient; therefore, no product evaluation can be conducted.A review of the device history records could not be performed as the identifying lot number was not provided.A radiograph image confirmed the event.It is unknown if fluoroscopic imaging was used during the procedure to confirm that the distal tabs were properly removed.Based on the information available, a root cause cannot be determined.Alphatec spine is submitting this report to comply with the fda regulations 21 cfr 803.Alphatec spine has made reasonable efforts to provide as much relevant information as available.Any field that is left blank was not known at the time of this submission.If additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
A male patient underwent a spinal procedure where posterior fixation was implanted from l3 to s1.During a postoperative follow-up, a radiograph image revealed the bilateral screws at s1 still had the distal portion of the extended tabs attached to the screw tulip.It was reported the patient is asymptomatic, and there are no plans for revision surgery.This is report 1 of 2.

Brand Name
INVICTUS
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key20432162
Report Number2027467-2024-00137
Device Sequence Number12888361
Product Code NKB
UDI-Device Identifier00190376117027
UDI-Public(01)00190376117027
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K181677
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number15025-075-045
Device Catalogue Number15025-075-045
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Initial Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale